MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL
Model Number M0061921330
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during the ureteral lithotomy procedure using a polaris ultra ureteral stent, when the ureteral stent was placed using the guide wire, the guide wire was stuck and could not be withdrawn smoothly.
 
Additional Manufacturer Narrative
Block h6: device problem code c070601 captures the reportable investigation results of stent bent.Block h10: the returned polaris ultra ureteral stent was analyzed, and a visual evaluation noted that the bladder coil was kinked.Additionally, the suture and positioner did not return.A functional inspection was performed and showed a mandrel 0.039 was loaded into the device and no resistance was felt.During magnification, it was also observed closely that the bladder coil kinked.A media analysis was performed, it was observed the device being placed with the guide wire and showed resistance when tried to withdraw.Based on the product analysis of the bladder coil kinked, it is possible to concluded that this problem could be caused by operational factors, interaction of the device between the positioner and the guide wire while the device was pushing up, such as excess of force applied over the device during the procedure could have contributed to the failure, consistently leading to device being kinked.Consequently, affects the performance of the device.Therefore, the as analyzed code will be "adverse event related to procedure".Furthermore, the reported problem of stent delivery system difficult to advance could not be ruled out that some conditions related to the guidewire may have caused the "difficult to advance" problem.In regards the stent, since no resistance was felt, no problem detected is the as analyzed cause code.Therefore, the most probable root cause for this event is "no problem detected" since after functional inspections in the complaint device, it was not possible to identify any evidence the alleged malfunction.

Brand Name
POLARIS ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key20350142
Report Number2124215-2024-60922
Device Sequence Number18148675
Product Code FAD
UDI-Device Identifier08714729124443
UDI-Public08714729124443
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2026
Device Model NumberM0061921330
Device Catalogue Number192-133
Device Lot Number0032120332
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2024
Initial Report FDA Received Date10/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown